MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER
Model Number 867246
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A philips rse contacted the customer and confirmed the reported issue of inaccurate fhr (fetal heart rate) being produced when monitoring multiple fetuses.The issue occurred when monitoring with a wired us transducer with firmware (fw) l.01.04.Philips investigated these complaints, documented under (b)(4), and determined that this issue is caused by changes implemented under engineering change (b)(4), released 25may2023.These changes updated the ultrasound transducer with a new cpu board and firmware in response to a shortage of multiple components.Due to a chip shortage situation, a hw/sw design change was required, which introduced a performance issue to the fetal heart rate (fhr) measurement of wired ultrasound (us) transducers.The need for subtle adjustments of the transmit/receive time windows in us measurements unexpectedly introduced interference with adjacent transducers (twin/triplet use cases) by generating measurable artificial rhythmic signals that can be interpreted as actual physiological signals (fetal heart beats).This investigation determined that the new firmware (453564254621-s-fw-01, rev l.01.04) which is designed for all avalon transducers, shows an unexpected issue for the ultrasound transducer (867246).When monitoring multiples (twins or triplets), the wired avalon ultrasound transducers (product no.867246) have a tendency to produce an artificial fetal heart rate (fhr) instead of fhr gaps, mostly at approximately 180 bpm, in situations where the physiological signal (echo from pulsating fetal heart) is absent or very weak.Based on the information available and the testing conducted, the cause of the reported problem was design defect in the transducer's firmware.The reported problem was confirmed.The fco has been implemented; the issue was resolved after updating the transducer fw to rev.L.01.05.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.Box e: reporting institution phone #: (b)(6).
 
Event or Problem Description
Philips received a complaint on the avalon us transducer indicating that there were inaccurate fetal heart rate (fhr) measurements when monitoring multiple fetuses.The device was in clinical use at the time of event.There was no adverse event or patient harm reported.

Brand Name
AVALON US TRANSDUCER
Common Device Name
AVALON US TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key21395613
Report Number9610816-2025-000107
Device Sequence Number20950090
Product Code HGL
UDI-Device Identifier00884838093195
UDI-Public(01)00884838093195
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number867246
Device Catalogue Number867246
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2239-2024
Patient Sequence Number1
Patient SexFemale